Hi, I’m on anastrozole for minimum of 5 yrs, started before Xmas but stopped for a month as I felt I was being drowned in various side effects from the whole cancer experience. ( I had surgery chemo and radiotherapy)
Started again this feb and have had physical side effects such as sore feet then ankles knees hip and lower back, but took loratadine and vit d which helped enormousl. Then there’s the funny fingers thing! Also found my blood pressure and cholesterol had shot up but don’t know if that’s the anastrozole. I can manage these, but OMG the mental side of things!!!
its probably a mixture of everything, end of treatment, loss of myself, weight gain, how ppl think I’m cured and back to normal, and the anastrozole too.
i don’t have a breast care nurse so don’t have anyone to ask, BUT I did have a chemo nurse so I got in touch with her, a phone call followed and then my oncologist rang too! It seems the anastrozole can absolutely cause low mood, depression and mood swings and I’ve been told to take a 4 week break, if it is the anastrozole I’ll be prescribed a different ai.
has anyone else experienced similar? Did the change in ai work?
much love and stay safe x
Just bumping this to see if anyone replies
Welcome to our Forum and thank you for your comment.
Sorry to read no one’s responded to it yet, hopefully someone will be along to pick up the conversation soon.
In the meantime, you could call our helpline on 0808 800 6000 where our specialist nurses can support you. They are available between 9am-4pm from Monday-Friday, and 9am-1pm Saturday. Alternatively, you could post on the Ask Our Nurses section of the Forum: forum.breastcancernow.org/t5/Ask-Our-Nurses/ct-p/Asknurses
Sending you our best wishes, Dan
Hi I’ve been taking Anastrazole for nearly 2 years now. I know it can raise cholesterol as mine has shot up. It’s the joint pain with me… my feet knee hip and elbows and fingers ache and get stiff. I’m already taking Ad cal not sure what else I can take. What do you mean by funny fingers?
As for your mental health it’s hard to say if it’s the tablets because I think the whole cancer diagnosis surgery and treatment takes it’s toll and can affect your mental health. Take care xxx
Personally I don’t have any experience of Anatrszole. I am receiving my treatment in Canada and I am on letrozole. Below is the document which I found on the BC cancer agency of Canada Provincial Health Authorities website. it seems depression (not for letrozole) and hypercholesterolemia (4-12% for letrozole) are both a known side effect of Anatrozole. However, you may also want to discuss with your medical team about the side effects of other AI before making a decision.
PS. personally, I don’t like to take any anti-depression pill if I can avoid.
How are you feeling now? Has your medication been changed?
I’va been on Anastrazole for about 6 weeks and had 2 trastuzumab injections (1 every 3 weeks for a year), and have suddenly started feeling very low and fed up. Assumed it was the trastuzumab but maybe not from your experience…
Hope things are looking up for you anyway. x
This is kinda nonsense because i used it to reduce my depression and nothing i thought that feel even worst than it was before. Some story told me my friend about his mom this medicament didn’t helped as well. I read about kratom it’s so cool thing. Kratom reduce my depression and pain of my friends mom. I am really happy of that. If you have same problems you should try to use it and i am pretty sure you will be shocked because it 's really work. If you have more information let me know or you may find everything here: ethnobotanicalcouncil.org
i have just posted on a different thread and a couple weeks ago (but I now can’t find it ? )
Basically I’ve had exactly the same severe low mood and loss of self/personality that you explain but with Letrozole (on it since Jan 21). I’ve stopped for over 3 weeks (advised by Oncologist) and feel so much better………but I know ivf got to go back on something else on Friday!!
it’s so daunting isn’t it - you know you have to take the tablet but they made me feel so crap. I’m keeping my fingers crossed that I might be ok on whatever he decides.
Good luck I’ll post how I get on and look forward to hearing what you go on and how it is for you Xxx
Hi just reading through your post and replies, just wondering how you feel a year and a half on. I’ve just had a 8 week break to see if my ovaries have stopped working, sadly they are still fully functional so back on the zolodex and anastrazole! I felt great in my first ever break ( started 2 years ago) but feeling really lethargic, low, panicky since going back on. I already take sertaline( have for many years) I feel there is nowhere for me to go now. Feel stuck and rubbish xxx